Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tommy7053

Benzoyl Peroxide Sensitivity after 4 years

I have used Dan's system for four years with tremendous results. Unfortunately about 6 months ago, my skin began to have a chemically burned look in several places. None of my skin care products had changed during this period. I finally attributed this to the benzoyl peroxide and stopped treatment. My skin looked incredible for four days, then the acne returned. I naturally tried to begin the benzoyl peroxide treatment again, but this time my skin had an allergic reaction that resulted in a rash which appeared three days after I began the benzoyl peroxide again. I have made repeated attempts to begin Dan's system again but have had allergic reactions to the benzoyl peroxide each time. This reaction has also included a clear discharge from my skin that seems to form a crust.

I am currently seeing a dermatologist and am using the standard antibiotic treatment and retinoid topicals. However, the results have been less that stellar.

Has anyone else experienced allergic reactions to benzoyl peroxide after years of use? Does anyone have any suggestions as to how or when I might again try to reintroduce benzoyl peroxide? Could any other product, food or supplement have increased my sensitivity to benzoyl peroxide?

Thank you for any answers that you may provide and thanks to Dan for creating the routine and this wonderful site.

Share this post


Link to post
Share on other sites

This happened to me. I was able to use BP with no problem, and then one day my skin started turning red, burning, itching, and my eyes got puffy. Now whenever I attempt to put BP on my face this is what happens. I just can't use it anymore, and now it seems I'm sensitive to a lot of other things too. :think:

Share this post


Link to post
Share on other sites

Hi.. I've actually had a reaction to benzoyl peroxide as well. Unfortunately I'm also sensitive to stuff that has salicylic acid in it as well (i found out after trying clearasil). I would recommend trying BFF acne treatment. you can request a free sample from their website. I've been using it for about 3 months now and havn't had any reaction. It's free of benzoyl peroxide, salicylic acid and sulfur. their website is *MODERATOR EDIT _ URL REMOVED. READ THE BOARD RULES* Hope that helps :)

I have used Dan's system for four years with tremendous results. Unfortunately about 6 months ago, my skin began to have a chemically burned look in several places. None of my skin care products had changed during this period. I finally attributed this to the benzoyl peroxide and stopped treatment. My skin looked incredible for four days, then the acne returned. I naturally tried to begin the benzoyl peroxide treatment again, but this time my skin had an allergic reaction that resulted in a rash which appeared three days after I began the benzoyl peroxide again. I have made repeated attempts to begin Dan's system again but have had allergic reactions to the benzoyl peroxide each time. This reaction has also included a clear discharge from my skin that seems to form a crust.

I am currently seeing a dermatologist and am using the standard antibiotic treatment and retinoid topicals. However, the results have been less that stellar.

Has anyone else experienced allergic reactions to benzoyl peroxide after years of use? Does anyone have any suggestions as to how or when I might again try to reintroduce benzoyl peroxide? Could any other product, food or supplement have increased my sensitivity to benzoyl peroxide?

Thank you for any answers that you may provide and thanks to Dan for creating the routine and this wonderful site.

Share this post


Link to post
Share on other sites

I have also developed a similar condition. I've used acne.org products very successfully for the past 3.5+ years. However, recently, I've developed dermatitis in the form of red dry, patchy irritations or raised, itchy bumps on my face when I use BP (2.5%). I went to a dermatologist, who recommended that I use to corticosteroid creams to treat the irritation and avoid using BP for an entire week. My face improved a lot, but once I started to use BP again, the irritation on my face reappeared. Then I went to an esthetician who recommended that I stop using BP for a two week to avoid the irritation, my face has improved, but small acne bumps began to appear after two weeks ... so now I'm trying to use BP for spot treatment, but I am afraid that my skin has developed an allergy to BP.

Has the BFF treatment been successful for anyone so far?

Share this post


Link to post
Share on other sites

Same problem. Red crusts form in different places, they look like chemical burns. I had to stop using the regimen and my acne is back. I had been acne free for almost two years.

I've been trying a different brand of benzoyl peroxide and I don't seem to be as allergic to it. However, my acne is not controlled. I'm going to see a dermatologist to get accutane.

Good luck everyone.

Share this post


Link to post
Share on other sites

Hi Guys,

A quick update for those who have an allergy to BP. I understand how frustrating it can be to find another regimen to prevent acne. Its a terrible feeling to know that just 4 months ago I had perfectly clear skin, but then my face become intolerant to BP (which was working so well for me!). I recently found out about a new skin product line called Evologie. It uses azelaic acid, salicyclic acid, arginine, and tea tree oil to treat mild/moderate acne. The ingredients and products have been gently on my face so far (plus side - won't bleach my pillow case/bed sheets or towels since its BP-free). I've been using for a week and see some improvement, but the unfortunate purging process is occurring. I'm heading into week 2 and I'm hoping to see continued improvement.

If you haven't found a regimen that works for you yet, Evologie is worth looking into.

good luck!

Share this post


Link to post
Share on other sites

I've been dealing with this issue since last year and currently battling to find a solution.

I thought I was the only one as I'm prone to acne and have sensitive skin.

It's strange how my skin can react so negatively from BP when I've been using it for over 2 years which brought about positive results.

It's also strange that the red chemical patches do not appear when using a cleanser that contains BP which I would assume that my skin is not entirely allergic to BP. However, skin reacts negatively when BP is applied and left on my face over night.

I was living in New York City up until last year and now living in New Jersey where water quality tremendously differ. I'm guessing it has something to do with hard water and all the chemicals exposed to my skin. I will attempt Dan's regimen using distilled water and will keep you updated with results.

Share this post


Link to post
Share on other sites

This is so familiar, we all seem to be experiencing the same thing. After a couple of years of using BP I was used to having a red face all the time, but around four months ago my skin really reacted to the BP, red swollen patches under my eyes, quite painful. I stopped using the BP for a week, then as soon as I tried it again, the red scaliness returned. After a couple of months without BP my skin was genuinely worse than it has ever been (and I'm talking 27 years of spots here).

I have been using an AHA/BHA lotion which is good, has really smoothed out my skin, and my GP has given me erythromycin tablets (I hate taking antibiotics, but the breakout was so bad I couldn't look anyone in the eye (although the zits were doing the starin' for me). Both lotion and drugs are starting to kick in, but since BP every spot I get is a sub-surface hugey, with (urk) multiple heads, each rising to a finely crafted whitehead within hours. Aargh! I can't take the antibiotics for ever. Anyone got any advice as to what I can use in addition to the AHA/BHA cream to stop the rot? Thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×